Harmonic tori and generalised Jacobi varieties

Research output: Contribution to journalArticlepeer-review


This article shows that every non-isotropic harmonic 2-torus in complex projective space factors through a generalised Jacobi variety related to the spectral curve. Each map is composed of a homomorphism into the variety and a rational map off it. The same ideas allow one to construct (pluri)-harmonic maps of finite type from Euclidean space into Grassmannians and the projective unitary groups. Further, some of these maps will be purely algebraic. For maps into complex projective space the algebraic maps of the plane are always doubly periodic i.e. they yield 2-tori. The classification of all these algebraic maps remains open.
Original languageEnglish
Pages (from-to)423-449
Number of pages26
JournalCommunications in Analysis and Geometry
Issue number2
Publication statusPublished - Apr 2001

Cite this